A month ago I got ringworm. By the time I noticed it, I already had several lesions. I then used a topical anti-fungal cream but that didn't help. It spread rapidly from my torso to my arms and legs, and my neck. I went to see a doctor, who prescribed Fluconazole (150mg, 1 capsule a week for 4 weeks). After a few days the lesions on my stomach began to fade, so I felt I was getting better. I have just taken my third Fluconazole pill. The bad news is that although some parts of my body are definitely better, new ringworm has appeared on my face in the last few days.
What should I do? I'm hoping to see the doctor again soon. I read on the internet that Fluconazole is not the most effective medication, and oral Lamisil is better. Is this true? Should I ask for Lamisil when I see the doctor?
I'm worried that what I have is not ringworm at all, but then again, it did respond somewhat to the Fluconazole.
Ringworm can be treated topically (with external applications) or systemically (for example, with oral medications):
Topical treatment: When fungus affects the skin of the body or the groin, many antifungal creams can clear the condition in two weeks or so. Examples of such preparations include those that contain clotrimazole (Cruex cream, Desenex cream, Lotrimin cream, lotion, and solution), miconazole (Monistat-Derm cream), ketoconazole (Nizoral cream); and terbinafine (Lamisil cream and solution).
Oral anti-fungal medications for Ringworm are terbinafine (Lamisil), itraconazole (Sporanox), and fluconazole (Diflucan).
Thanks for your reply. I've already been on fluconazole for over two weeks. My probme is that while some parts of my body is getting cleared up, new lesions have also appeared in the past few days. Is it normal to get more lesions during a treatment? Is this a sign that fluconazole isn't effective and I should switch to something else?
I have had similar issues with ringworm. I had the rash for over 6 months without realizing it or seeing a doctor. The first doctor misdiagnosed it, but months later another doctor gave me 200mg/day fluconazole for one week, but the rash is still there. I haven't quite figured this out yet, but hopefully this isnt a problem.
I have had the misfortune of going through the resistant ringworm med cycle. Fluconazol (400 mg once week) and the prescribed ointment. No luck. Keeping it at bay by using vinegar (paper towel soaked) and letting the vinegar dry.Then apply the antifungal ointment (generic- WalMart). The organics in the ointment neutralize the acid in the vinegar. But the vinegar has killed most of the fungi. The cream prevents the rest from reproducing. Most itching has stopped. Still need to go in and lecture the PAs on creating these resistant fungi strains by underdosing (I think.)
Sir mujhe ringworm hai koi bhi goli asar nahi kar rahi hai 4 month ho gaye hai kam hai kam se khatam nahi ho raha hai 1 month maine terbafine tablrt li or anti fungal cream lagai red colour kam hai but khatam nahi ho raha hai abhi me ek dr. Se ilag chal raha hai usne tablet di hai usme se ek fluconozole 300 mg hai jo me 1 week me ek baar lene ko kaha hai kabhi kabhi me e din me le leta hu abhi mujhe 8 days ho gaye hai daad ka colour gulabi se kam hai ruk gaya hai failna mere jaang ke dono side dad hai ye mujhe call girl ke sath sex karne ke liye gift me mila hai meri ek galti mujhe bahut mahegi pad rahi hai doctor bol raha hai tablet khate raho or cream lagate raho dheere dheere thik ho jayega yrr mujhe ye batao sach sach ye thik to ho jayega ya aisi zindgi bhar rahega please reply me contact me 7830632992 Meerut (UP) please please
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.